MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCHEPHALUS MANAGEMENT
Model Number FX417T
Medical Device Problem Codes Complete Blockage (1094); Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
The complainant reported that a progav 2.0 with distal catheter (part # fx417t) and a sprung reservoir set w/distal catheter (part # fv046t) (ref.Associated mdr id 3004721439-2020-00185) were placed in a patient sometime in (b)(6) 2019.On (b)(6) 2020 the physician observed a device occlusion, but noted no problem with the valve or catheter as cerebrospinal fluid was drained when the surgeon removed the product.The physician stated that the tip of the abdominal cavity catheter was likely blocked in the abdomen.No known patient complications occurred as a result of this event.
 
Additional Manufacturer Narrative
No product available for investigation.Manufacturing and quality control data: the progav 2.0 was manufactured by a qualified employee in march 2019.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav 2.0 valve has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fx417t.All parameters (opening pressure, reflux, leak-proof/integrity of housing, adjustability and brake function) have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Reason of complaint: "possible occlusion of the valve." result : an investigation was not possible because no product was sent for investigation.It is possible that protein deposits inside the valves affect the function of the progav 2.0 and have led to a blockage.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.However, we cannot finally clarify what influenced the blockage, this would be require an examination of the valve.Based on the current information, no further regulatory actions are required from our point of view.
 
Event or Problem Description
The information that the product is not available for investigation is reached to us on 10/06/2020.Associated medwatch #3004721439-2020-00185.

Brand Name
PROGAV 2.0 WITH DISTAL CATHETER
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10532289
Report Number3004721439-2020-00184
Device Sequence Number3575749
Product Code JXG
UDI-Device Identifier04041906136598
UDI-Public4041906136598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberFX417T
Device Catalogue NumberFX417T
Device Lot Number20041336
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;